Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2011, 2:23 PM EDT for Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 8, 2011, 3:45 PM EDT
- In force
- 82 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Warren County, NJ, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 131 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
560
WWUS81 KPHI 081823
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT FRI JUL 8 2011
NJZ007-PAZ055-062-081945-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
223 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT MONROE...NORTHAMPTON AND WARREN
COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF EASTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR STOCKERTOWN...TATAMY AROUND 230
PM...HARMONY...WIND GAP AROUND 245 PM...BANGOR...ROSETO AROUND 300
PM...EAST BANGOR...ROXBURG AROUND 315 PM...BELVIDERE AND STORMVILLE
AROUND 330 PM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN THIS AREA
THROUGH THE AFTERNOON.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4088 7481 4061 7524 4069 7546 4125 7536
4125 7531 4125 7529
$$
FORECASTER: NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:58 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 8, 1:58 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
158 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A STATIONARY FRONT OVER SOUTHERN PORTIONS OF OUR AREA WILL CONTINUE
TO BRING UNSETTLED WEATHER ACROSS THE REGION UNTIL TONIGHT. LOW
PRESSURE WILL APPROACH FROM THE SOUTHWEST ALONG THE FRONT THIS
AFTERNOON AND PASS THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL
BUILD INTO OUR AREA DURING SATURDAY AND BE OVER THE REGION SUNDAY
AND INTO MONDAY. ANOTHER FRONT MAY BRING MORE UNSETTLED CONDITIONS
TO THE REGION LATER MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA UNTIL
900 PM.
CONDITIONS ARE SHAPING UP FOR THE POTENTIAL FOR HEAVY RAIN...AND
POSSIBLE FLASH FLOODING...FOR AT LEAST PART OF OUR AREA. A
STATIONARY FRONT OVER THE SOUTHERN HALF OF THE REGION WILL COMBINE
WITH ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES AND RATHER SLOW 700
HPA WIND SPEEDS TO PRODUCE THE POSSIBILITY OF FLASH FLOODING MAINLY
THIS AFTERNOON AND EARLY TONIGHT FOR THE CENTRAL AND SOUTHERN
PORTIONS OF OUR AREA. THE FLASH FLOOD WATCH WILL CONTINUE WHERE IT
ALREADY EXISTS.
CLOUDS AND CONVECTION SHOULD KEEP TEMPERATURES FROM REACHING LEVELS
OF THE PAST FEW DAYS. THEY WERE EDGED UP A BIT ACROSS THE DELMARVA
AND SRN NJ FROM PREVIOUS FCST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
ONGOING CONVECTION IS EXPECTED ESPECIALLY CENTRAL AND SOUTH THIS
EVENING BUT CONDITIONS SHOULD EASE UP OVERNIGHT AS THE FORCING
ERODES...WITH ONLY A SLIGHT CHANCE EARLY SATURDAY MORNING.
CLEARING SHOULD COMMENCE OVERNIGHT NORTH AND SPREAD SOUTHEAST
SATURDAY MORNING.
HIGH PRESSURE AND DRIER AIR WILL BUILD DURING SATURDAY...AND BE OVER
THE AREA SUNDAY SO FAIR WEATHER IS GENERALLY EXPECTED. IT WILL STILL
BE VERY WARM THIS WEEKEND...BUT THE LOWER DEW POINTS WILL MAKE THE
AIR MUCH MORE COMFORTABLE THAN RECENT DAYS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NOT TOO MANY CHANGES IN THE LONG TERM FROM THE LATEST SUITE OF MODEL
RUNS. THE CAN GGEM WAS NOT USED AS NONE OF THE OTHER MODELS HAD AS
STRONG A LOW EXITING NORTH CAROLINA AND THIS AFFECTED THE CAN FOR
THE REST OF THE LONG TERM. THIS PACKAGE LEANED TOWARD THE ECMWF.
THE LONG TERM WILL BEGIN WITH HOTTER AND INCREASINGLY MORE HUMID
WEATHER EXPECTED. A DECAYING FRONTAL BOUNDARY MIGHT ACT AS A FOCUS
FOR AFTERNOON CONVECTION. ALTHOUGH CONFIDENCE IS NOT HIGH AND THUS
POPS WERE KEPT NORTHWEST OF THE I95 CORRIDOR CLOSER TO THE
APPROACHING COLD FRONT. PENDING SKY COVER AND FRONTAL POSITION ON
TUESDAY, MONDAY SHOULD BE THE HOTTEST DAY OF THE LONG TERM WITH SOME
MID 90S POSSIBLE.
THE APPROACHING COLD FRONT SHOULD THEN ACT AS A TRIGGER FOR MORE
ORGANIZED SHOWERS AND THUNDERSTORMS. WE KEPT POPS RELATIVELY LOW DUE
TO THE CONSENSUS TIMING IN WHICH IT LOOKS TO BE TOO FAR TO THE
NORTHWEST ON MONDAY AND POSSIBLY TOO DEEP INTO OUR CWA ON TUESDAY.
THE GFS IS MORE AGGRESSIVE WITH MOVING THE COLD FRONT THROUGH WHICH
WE TEMPERED SOMEWHAT GIVEN JULY CLIMO. THUS OUR MAX TEMPS ON TUE AS
THE FRONT IS MOVING THROUGH AND ON WED AS THE RELATIVELY COOLER AIR
IS ARRIVING IS ABOVE MEX MOS GUIDANCE. AT THIS POINT THERE IS
FAIRLY GOOD MODEL CONSENSUS FOR OUR CWA TO BE NEAR THE CANADIAN HIGH
PRESSURE SYSTEM WITH THE RELATIVELY DRIEST AND COOLEST DAY OF THE
LONG TERM PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...18Z TAFS POSTED FOR BEST CHANCE OF STRONGEST
WIND AND IFR CONDS THIS AFTERNOON. WILL UPDATE TAFS AS ANY STRONGER STORMS
APPROACH.
SEVERE THUNDERSTORM WATCH NUMBER 610 THROUGH 01Z FOR THE ENTIRE
PHILADELPHIA TAF AREA IS NOW POSTING AS OF THIS WRITING AT 148 PM.
SHOWERS/THUNDERSTORMS...ARE DEVELOPING AND WILL CONCENTRATE THEIR
ENERGY EVENTUALLY IN S CENTRAL NJ AND SE PA AROUND 20Z-24Z.
SEVERAL STORMS ARE EXPECTED TO PRODUCE BRIEF IFR/LIFR CONDS IN 1/2SM
+T+SHRA WLY G50 KT WITH SREF RELATIVELY HIGH PROBS FOR SVR/SUPERCELLS
AND POSSIBLY A TOR IN OUR CWA THIS AFTN. WHETHER THEY GO OVER THE
TAF LOCATIONS IS UNKNOWN.
TONIGHT...MVFR OR IFR CIGS SPREAD S BEHIND THE FRONT WITH HEAVY
CONVECTION BECOMING CONCENTRATED FROM KPHL-KACY SOUTHWARD AND EVENTUALLY
DRIFTING OFFSHORE TOWARD 07Z.
OUTLOOK...
SATURDAY...IFR STRATUS IS POSSIBLE ALONG AND SOUTH OF A KILG-KACY LINE
THROUGH ABOUT 1400 UTC. AFTER THE SURFACE LOW PULLS AWAY...THE
LOW LEVEL INVERSION SHOULD BREAK...AND VFR CONDITIONS ARE EXPECTED
EVERYWHERE FOR THE REMAINDER OF THE DAY. CONVECTIVE TEMPERATURES
COULD BE MET IN THE AFTERNOON...WHICH SHOULD RESULT IN SCATTERED
CUMULUS. HOWEVER...INCREASING STABILITY SHOULD LIMITED ANY
CONVECTIVE POTENTIAL.
SAT NIGHT AND SUNDAY...WEAK HIGH PRESSURE BUILDING INTO THE REGION
SHOULD RESULT IN VFR CONDITIONS.
SUN NIGHT...VFR TO START BUT WAA MVFR CIGS MAY DEVELOP IN E PA LATE.
MONDAY...WARM AIR ADVECTION AHEAD OF A FRONTAL BOUNDARY COULD MEAN
SCATTERED THUNDERSTORMS LATE MONDAY OR MONDAY NIGHT...BUT OVERALL
VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
NO HEADLINES EXCEPT THE SEVERE THUNDERSTORM WATCH 610 THROUGH 01Z
POSTING AS OF AROUND 148 PM.
THE STATIONARY FRONT STRETCHED ACROSS THE NORTHERN OCEAN WATERS
THIS MORNING...WITH THE REMAINDER OF THE WATERS REMAINS IN THE
SOUTH SOUTHWEST FLOW ON THE WARM SIDE OF THE FRONT. FOR THE MOST
PART A 3 FOOT SOUTHERLY SHORT PERIOD SWELL CONTINUES ON THE
WATERS.
AS THE FRONT OOZES SOUTH TODAY...MORE OF THE OCEAN WATERS ADJACENT
TO THE NEW JERSEY COAST WILL SEE WINDS BECOMES POST FRONTAL...AND
SHOULD REMAIN BELOW 15 KNOTS. SOUTH OF THE FRONT...THE SOUTH
SOUTHWEST FLOW SHOULD GENERALLY REMAIN BELOW 15 KNOTS INTO THIS
EVENING.
THE MAIN FORECAST PROBLEM COMES LATER TONIGHT AND SATURDAY MORNING.
ALL SHORT RANGE MODELS SHOW A WAVE DEVELOPING ON THE FRONT LATE
TONIGHT AND MOVING OFF THE NEW JERSEY AND DELAWARE COASTS SATURDAY
MORNING. THE 0000 UTC NAM CONTINUES THE TREND THE NAM HAS SHOWN FOR
THREE DAYS...AND DEEPENS THE SYSTEM SATURDAY. THE 0000 UTC NAM
SOLUTION WOULD RESULT IN STRONG SMALL CRAFT NORTHEAST WINDS (WITH
NEAR GALE GUSTS) FOR THE SOUTHERN OCEAN WATERS.
THE MODEL CONSENSUS (EXCLUDING THE 0000 UTC NAM) SHOWS A MUCH WEAKER
SOLUTION...AND THIS SEEMS TO BE MORE IN LINE WITH LOCAL
EXPECTATIONS. WITH THAT IN MIND...WHILE IT WOULD APPEAR AS THOUGH
GUSTS TO 20 KNOTS ARE POSSIBLE LATER TONIGHT AND SATURDAY MORNING
ACROSS THE SOUTHERN OCEAN WATERS...SMALL CRAFT WINDS APPEAR UNLIKELY.
HOWEVER...THE SEAS COULD BE A DIFFERENT MATTER. THE LATEST WNAWAVE
GUIDANCE HAS BACKED OFF A TAD WITH REGARD TO SEAS...AND WOULD KEEP
ALL OF OUR OCEAN WATERS BELOW 5 FEET LATE TONIGHT AND SATURDAY
MORNING. FOR NOW...THIS SOLUTION IS ACCEPTED...AND WE WILL HOLD OFF
ON ISSUING A SMALL CRAFT ADVISORY. IF LATER GUIDANCE SUGGEST SEAS
WILL BE HIGHER...A SMALL CRAFT ADVISORY FOR THE OCEAN FOR SEAS COULD
BE ISSUED LATER TODAY.
AFTER THE LOW PULLS AWAY LATE SATURDAY MORNING...WINDS SHOULD DROP
BELOW 15 KNOTS. AS WEAK HIGH PRESSURE BUILDS IN FROM THE WEST...THE
GRADIENT COULD DROP OFF ENOUGH TO ALLOW LOCAL SEA AND BAY BREEZES TO
DEVELOP IN THE MID TO LATE AFTERNOON. AS THE HIGH BUILDS OFF THE MID
ATLANTIC COAST SATURDAY NIGHT INTO SUNDAY NIGHT...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS.
THE RETURN FLOW AROUND THE HIGH COULD RESULT IN WINDS AND SEAS
INCREASING MONDAY INTO TUESDAY. THERE IS A CHANCE FOR WINDS TO GUST
TO 25 KNOTS DURING THIS TIME...BUT CONFIDENCE IN THIS IS LOW FOR NOW.
&&
.EQUIPMENT...
NWR LEWES CONTS OTS. RTS IS UNKNOWN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ009-010-012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
020.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...DRAG
MARINE...DRAG
EQUIPMENT...Hazardous weather outlook, Jul 8, 1:59 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 159 PM EDT FRI JUL 8 2011 NJZ001-007-008-PAZ054-055-060>062-091800- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 159 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN IN A SHORT PERIOD OF TIME TODAY INTO EARLY TONIGHT... AND MAY CAUSE LOCALIZED FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071- 091800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 159 PM EDT FRI JUL 8 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN IN A SHORT PERIOD OF TIME TODAY AND TONIGHT...MAINLY THIS AFTERNOON INTO EARLY TONIGHT...AND MAY CAUSE FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ430-431-450>455-091800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 159 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING COPIOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 12:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT FRI JUL 8 2011
NJZ022>025-081700-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
1203 PM EDT FRI JUL 8 2011
...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CAPE MAY
AND ATLANTIC COUNTIES...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 17 MILES NORTH OF CAPE
MAY...MOVING NORTH AT 5 MPH. THE SHOWER WILL BE NEAR STRATHMERE
AROUND 1225 PM...WOODBINE AROUND 1230 PM AND CORBIN CITY AROUND 100
PM.
VERY HEAVY RAIN WILL FALL FROM THE SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW RUMBLES OF THUNDER ARE ALSO POSSIBLE WITH THIS STORM.
LAT...LON 3932 7454 3927 7457 3913 7469 3917 7483
3940 7482 3934 7453 3932 7453
HEAVENERLocal storm report, Jul 8, 12:39 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG RADNOR 40.05N 75.36W
07/07/2011 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0325 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
07/07/2011 E47.00 MPH OCEAN NJ MESONET
0347 PM HAIL SCOTRUN 41.07N 75.32W
07/07/2011 M0.88 INCH MONROE PA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN SCOTRUN. SMALL
BRANCHES ALSO REPORTED DOWN.
0352 PM TSTM WND DMG BURLINGTON 40.07N 74.86W
07/07/2011 BURLINGTON NJ NWS EMPLOYEE
TREE REPORTED DOWN ON BROMLEY BLVD IN BURLINGTON
TOWNSHIP.
0352 PM TSTM WND DMG GALLOWAY TWP 39.49N 74.53W
07/07/2011 ATLANTIC NJ LOCAL POLICE
TREES DOWN IN GALLOWAY TOWNSHIP.
0400 PM TSTM WND DMG SCOTRUN 41.07N 75.32W
07/07/2011 MONROE PA 911 CALL CENTER
TREES AND WIRES REPORTED DOWN CENTRAL AND EASTERN PART OF
THE COUNTY. HARDEST HIT AREA EAST STROUDSBURG TO
MARSHALLS CREEK WHERE A MACROBURST MAY HAVE OCCURRED.
NUMEROUS TREES DOWN... SOME ONTO HOMES AND VEHICLES. PPL
REPORTED 10000 WITHOUT POWER.
0420 PM TSTM WND DMG SHAWNEE ON DELAWARE 41.01N 75.11W
07/07/2011 MONROE PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN.
0426 PM TSTM WND DMG SOUTHAMPTON TWP 39.91N 74.73W
07/07/2011 BURLINGTON NJ TRAINED SPOTTER
TREES REPORTED DOWN IN SOUTHAMPTON TOWNSHIP.
0440 PM TSTM WND DMG EXTON 40.03N 75.63W
07/07/2011 CHESTER PA EMERGENCY MNGR
TREES REPORTED DOWN IN WEST WHITELAND TOWNSHIP.
0448 PM HAIL CREAM RIDGE 40.13N 74.52W
07/07/2011 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0455 PM TSTM WND DMG CLARKSBURG 40.19N 74.44W
07/07/2011 MONMOUTH NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0510 PM TSTM WND DMG EAST GOSHEN TWP 39.99N 75.55W
07/07/2011 CHESTER PA TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0510 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/07/2011 OCEAN NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0530 PM TSTM WND DMG EAST FREEHOLD 40.27N 74.24W
07/07/2011 MONMOUTH NJ 911 CALL CENTER
TREES AND WIRES REPORTED DOWN.
0551 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.86N 75.30W
07/07/2011 M47.00 MPH DELAWARE PA ASOS
0600 PM TSTM WND DMG PAULSBORO 39.84N 75.24W
07/07/2011 GLOUCESTER NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN PAULSBORO.
0612 PM TSTM WND DMG HADDONFIELD 39.90N 75.04W
07/07/2011 CAMDEN NJ 911 CALL CENTER
TREES AND WIRES DOWN IN HADDON HEIGHTS... AUDUBON AND
HADDONFIELD.
0720 PM HAIL WHITEHOUSE STATION 40.62N 74.77W
07/07/2011 M1.00 INCH HUNTERDON NJ TRAINED SPOTTER
PENNY UP TO QUARTER SIZE HAIL REPORTED.
0853 PM HAIL ELDORA 39.22N 74.91W
07/07/2011 M0.50 INCH CAPE MAY NJ TRAINED SPOTTER
0936 PM TSTM WND DMG NESQUEHONING 40.86N 75.83W
07/07/2011 CARBON PA BROADCAST MEDIA
TREES REPORTED DOWN IN NESQUEHONING.
0940 PM HAIL SUMMIT HILL 40.82N 75.86W
07/07/2011 M0.75 INCH CARBON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SUMMIT HILL.
0944 PM LIGHTNING OCEAN VIEW 39.18N 74.73W
07/07/2011 CAPE MAY NJ TRAINED SPOTTER
HOUSE ON FIRE.
0945 PM MARINE TSTM WIND OCEAN CITY 39.27N 74.60W
07/07/2011 M47.00 MPH CAPE MAY NJ MESONET
0950 PM HAIL SUMMIT HILL 40.82N 75.86W
07/07/2011 M0.50 INCH CARBON PA TRAINED SPOTTER
1048 PM TSTM WND DMG LAURYS STATION 40.72N 75.53W
07/07/2011 LEHIGH PA TRAINED SPOTTER
TREES DOWN IN THE SOUTHBOUND LANE OF ROUTE 145
&&
MEOLASpecial weather statement, Jul 8, 12:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 PM EDT FRI JUL 8 2011
NJZ017>019-021>025-027-PAZ071-081800-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
1256 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CAPE MAY...CUMBERLAND...GLOUCESTER AND PHILADELPHIA COUNTIES...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
CAMDEN TO 11 MILES WEST OF ATLANTIC CITY...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR MONROE TOWNSHIP...DEPTFORD...
WOODBURY HEIGHTS...SOMERS POINT AROUND 100 PM...WEYMOUTH...
WOODBURY...WILLIAMSTOWN...TURNERSVILLE AROUND 105 PM...SOUTH
PHILADELPHIA AND LINWOOD AROUND 110 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE
STORMS.
LAT...LON 3937 7441 3930 7454 3921 7463 3983 7530
3985 7524 3988 7527 4006 7514 4005 7512
4013 7503 4011 7497 4003 7498 4004 7498
4007 7491 3971 7450 3961 7439 3956 7442
3950 7440 3948 7431
FORECASTER: AMCSpecial weather statement, Jul 8, 2:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT FRI JUL 8 2011
DEZ001-MDZ008-NJZ015>027-PAZ067>071-081945-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
212 PM EDT FRI JUL 8 2011
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ATLANTIC...BUCKS... BURLINGTON...CAMDEN...CAPE MAY...CECIL...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...MERCER...
MONTGOMERY...NEW CASTLE...OCEAN...PHILADELPHIA AND SALEM COUNTIES...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PORTIONS OF SOUTHERN NEW JERSEY, NORTHERN
DELAWARE AND SOUTHEASTERN PENNSYLVANIA. THESE STORMS ARE GENERALLY
MOVING TO THE NORTHEAST AT 15 MPH. ADDITIONAL DEVELOPMENT OVER THE
ENTIRE REGION IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3951 7426 3950 7433 3953 7440 3945 7429
3935 7441 3930 7455 3906 7474 3912 7488
3916 7492 3930 7532 3946 7555 3958 7554
3958 7556 3946 7558 3938 7551 3963 7613
4030 7482 3970 7415 3968 7417 3968 7413
FORECASTER: NIERENBERGSpecial weather statement, Jul 8, 2:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT FRI JUL 8 2011
NJZ007-PAZ055-062-081945-
MONROE PA-NORTHAMPTON PA-WARREN NJ-
223 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT MONROE...NORTHAMPTON AND WARREN
COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF EASTON...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR STOCKERTOWN...TATAMY AROUND 230
PM...HARMONY...WIND GAP AROUND 245 PM...BANGOR...ROSETO AROUND 300
PM...EAST BANGOR...ROXBURG AROUND 315 PM...BELVIDERE AND STORMVILLE
AROUND 330 PM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN THIS AREA
THROUGH THE AFTERNOON.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4088 7481 4061 7524 4069 7546 4125 7536
4125 7531 4125 7529
FORECASTER: NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:40 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 80 min |
| Jul 7, 8:42 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jul 7, 10:07 PM EDT | Special Weather Statement | PHI | Cape May | 53 min |
| Jul 7, 10:55 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 28 min |
| Jul 8, 3:58 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 19 hr |
| Jul 8, 4:34 AM EDT | Special Weather Statement | PHI | Hunterdon | 56 min |
| Jul 8, 12:03 PM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 8, 12:56 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Gloucester | 64 min |
| Jul 8, 2:12 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 93 min |
| Jul 8, 2:25 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 7 hr |
| Jul 8, 2:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Warren | 54 min |
| Jul 8, 2:56 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 3 hr |
| Jul 8, 3:03 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Jul 8, 3:14 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 66 min |
| Jul 8, 3:33 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 3 hr |
| Jul 8, 3:44 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 76 min |
| Jul 8, 3:48 PM EDT | Flash Flood Warning | PHI | Camden | 3 hr |
| Jul 8, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset, Sussex, Warren | 69 min |
| Jul 8, 4:10 PM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 3 hr |
| Jul 8, 4:42 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 78 min |
| Jul 8, 4:50 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden | 70 min |
| Jul 8, 5:03 PM EDT | Flash Flood Warning | PHI | Sussex | 117 min |
| Jul 8, 5:03 PM EDT | Tornado Warning | PHI | Atlantic, Burlington, Camden | 27 min |
| Jul 8, 5:33 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more | 3 hr |
| Jul 8, 5:44 PM EDT | Flash Flood Warning | PHI | Camden, Gloucester, Salem | 3 hr |
| Jul 8, 6:32 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 8, 7:13 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 77 min |
| Jul 8, 7:24 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 3 hr |
| Jul 8, 7:26 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 8, 7:50 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jul 7, 8:56 PM EDT | Special Weather Statement | PHI | Carbon | 94 min |
| Jul 7, 9:10 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 67 min |
| Jul 7, 9:47 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Northampton | 73 min |
| Jul 8, 2:40 AM EDT | Special Weather Statement | PHI | Berks | 65 min |
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 57 min |
| Jul 8, 3:35 PM EDT | Special Weather Statement | PHI | Montgomery | 55 min |
| Jul 8, 3:40 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Northampton | 3 hr |
| Jul 8, 3:45 PM EDT | Flash Flood Warning | PHI | Philadelphia | 3 hr |
| Jul 8, 4:18 PM EDT | Flash Flood Warning | PHI | Monroe | 2 hr |
| Jul 8, 4:29 PM EDT | Areal Flood Advisory | PHI | Chester | 4 hr |
| Jul 8, 4:17 PM EDT | Special Weather Statement | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 88 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 82 min |
| Jul 8, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 82 min |
| Jul 8, 6:02 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle, Sussex | 4 hr |
| Jul 8, 7:46 PM EDT | Special Weather Statement | PHI | Sussex | 59 min |
| Jul 8, 7:49 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.